Alert archive / Florida / Tornado Warnings in 2010

Tornado Warning 33, NWS Melbourne, FL

September 28, 2010Osceola County, Florida

NWS Melbourne, FL issued this tornado warning at Sep 28, 2010, 5:12 PM EDT for Osceola County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2010, 5:12 PM EDT (21:12 UTC)
Expired
Sep 28, 2010, 6:00 PM EDT
In force
48 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 60 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1286 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WFUS52 KMLB 282112
TORMLB
FLC097-282200-
/O.NEW.KMLB.TO.W.0033.100928T2112Z-100928T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
512 PM EDT TUE SEP 28 2010

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN OSCEOLA COUNTY IN FLORIDA...
  THIS INCLUDES LAKE MARIAN...

* UNTIL 600 PM EDT.

* AT 507 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES SOUTH  
  OF LAKE MARIAN...MOVING NORTH AT 30 MPH TOWARD STATE ROAD 60 AND   
  THE FLORIDA TURNPIKE BETWEEN MILE MARKERS 195 AND 210.

* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STRONG BUILDING ON
THE LOWEST FLOOR...IN AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
KEEP AWAY FROM WINDOWS. GET UNDER A WORKBENCH OR OTHER PIECE OF
STURDY FURNITURE. USE BLANKETS OR PILLOWS TO COVER YOUR BODY.

EVACUATE MOBILE HOMES OR VEHICLES FOR MORE SUBSTANTIAL SHELTER. IF NO
SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS. ABANDON YOUR VEHICLE IF THE
TORNADO IS NEARBY.

&&

LAT...LON 2804 8100 2764 8102 2764 8114 2767 8114
      2768 8116 2772 8116 2773 8118 2777 8118
      2779 8120 2782 8122 2784 8125 2801 8127
TIME...MOT...LOC 2111Z 178DEG 27KT 2772 8112

$$


KELLY
2 follow-up statements
998 
WWUS52 KMLB 282134
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
534 PM EDT TUE SEP 28 2010

FLC097-282200-
/O.CON.KMLB.TO.W.0033.000000T0000Z-100928T2200Z/
OSCEOLA-
534 PM EDT TUE SEP 28 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR CENTRAL
OSCEOLA COUNTY...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR LAKE 
MARIAN...MOVING NORTH AT 30 MPH AND APPROACHING THE FLORIDA 
TURNPIKE. 

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. 
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STRONG BUILDING ON 
THE LOWEST FLOOR...IN AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET. 
KEEP AWAY FROM WINDOWS. GET UNDER A WORKBENCH OR OTHER PIECE OF 
STURDY FURNITURE. USE BLANKETS OR PILLOWS TO COVER YOUR BODY.

&&

LAT...LON 2804 8100 2802 8100 2776 8101 2784 8125
      2801 8127
TIME...MOT...LOC 2133Z 178DEG 27KT 2789 8113

$$


KELLY
053 
WWUS52 KMLB 282154
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
554 PM EDT TUE SEP 28 2010

FLC097-282204-
/O.EXP.KMLB.TO.W.0033.000000T0000Z-100928T2200Z/
OSCEOLA-
554 PM EDT TUE SEP 28 2010

...THE TORNADO WARNING FOR SOUTHERN OSCEOLA COUNTY WILL EXPIRE AT 600
PM EDT...

THE SEVERE STORM AND TORNADO THAT PROMPTED THE WARNING HAD WEAKENED
AND NO LONGER APPEARED CAPABLE OF PRODUCING TORNADOES OR OTHER SEVERE
WEATHER...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...
HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE
POSSIBLE.

LAT...LON 2804 8100 2802 8100 2776 8101 2784 8125
      2801 8127
TIME...MOT...LOC 2154Z 178DEG 27KT 2805 8114

$$


KELLY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Sep 28, 4:00 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Sep 28, 4:00 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
400 PM EDT TUE SEP 28 2010

.DISCUSSION...

CURRENT/TNGT...PRE-TC HEAVY RAIN IN EVENT IN PROGRESS AS EARLY
SEASON COLD FRONT SAGS INTO SUMMERLIKE TROPICAL AIR MASS...WITH
STRONG JET FORCED ASCENT AIDING TRAINING OF DIURNAL CONVECTIVE CELLS
ACROSS THE CTRL CWA. SEVERAL FLS'S ALREADY ISSUED SO FAR AS SPOTTER
REPORTS OF 5-6"+ HAS BEEN OCCURRING IN SOME AREAS. NO CHOICE BUT TO
EXPAND FLOOD WATCH TO INCLUDE ALL BUT LAKE AND VOLUSIA COUNTIES.
EXPECT SOME SLOW TAPERING OFF OF SHRA THIS EVENING...BUT WITH SOME
DIURNAL FORCING REMAINING OVHD TNGT...SOME REGENERATION COULD OCCUR
LATER ON...SIMILAR TO THIS MORNING.

WED/WED NGT...NW CARIB TC (EITHER HIGH END T.D. OR LOW END T.S.
BASED ON CURRENT NHC FCST) WILL LIFT NNE INTO SOUTH FL THROUGH LATE
AFTN AND THEN OFFSHORE THE EAST CTRL COAST WED NGT. WITH THIS
FEATURE LKLY TO BE "RIGHT HAND SIDED" DUE TO SHEAR AND EXPECTED...
STILL THINK HEAVIEST/MOST WDSPRD PRECIP WL BE OVER THE SERN-MOST CWA
THROUGHOUT EVENT...AS FREQUENCY OF SHRA/SQUALLS WILL BE HIGHEST OVER
THE TREASURE COAST ...THOUGH LWR COVRG/INTENSITY TO THE NORTH OVER
VOLUSIA/BREVARD COS.

THU-NEXT TUE...MADE SOME CHGS TO SHOW LWR RAIN CHCS THROUGH THIS
WEEKEND AS DRIER "POST-TC" AIR TAKES HOLD ACROSS THE CWA BEHIND WHAT
IS FCST TO BE POST-TC "NICOLE". N-NW FLOW WILL BACK SOME TO NE FRI
ONWARD...WHICH SHOULD ADVECT SHALLOW MOISTURE ONSHORE...SFC-H85 FLOW
WL PERSIST ITO NEXT WEEK...AND LKLY BE STRONG ENOUGH TO PUSH SHRA
WELL ONSHORE. HAVE REMOVED TS CHCS GIVEN THE LWR MEAN MOISTURE VALUES
COUPLED WITH STRENGTH/PERSISTENCE OF NE FLOW.

&&

.AVIATION...STNRY SW-NE CONVECTIVE BAND PRODUCING NMRS SHRA/TS WITH
MVFR-IFR CIGS/VSBYS ISM/MCO TO NEAR SFB AND DAB EXPECTED TO GRDLY
WEAKEN OVERNIGHT. INCREASING FREQUENCY OF SHRA/SQUALLS (ESPEC FOR
MLB-VRB) LATE TNGT AND THROUGH THE DAY WED. BETTER CHC FOR G30-35KT+
AT MLB-VRB...LESS SO ELESEWHERE...THOUGH WILL LKLY SEE OCNL MVFR TO
IFR VSBYS AND MVFR CIGS IN PRECIP.

&&

.MARINE...SOME SLGT CHGS TO MARINE WARNINGS ARE IN ORDER ATTM. HAVE
UPGRADED TS WATCH TO A T.S. WARNING FROM 20-60NM SOUTH OF THE
VOLUSIA BREVARD-COUNTY LINE...AND 0-20NM SOUTH OF SEBASTIAN INLET.
WILL ALSO GO WITH SCA FOR 0-20NM FROM VOLUSIA/BREVARD COUNTY LINE
TO SEBASTIAN INLET...AND FROM 20-60NM OFFSHORE FROM FLAGLER BEACH
TO VOLUSIA/BREVARD COUNTY LINE.

NO OTHER SUBSTANTIVE CHGS TO MARINE FCST AT LEAST UNTIL UPDATED NHC
PACKAGE COMES OUT AT 5 PM. WORST OF WINDS/SEAS EXPECTE WED-WED
EVENING WITH CPA OF TC CENTER TO THE SERN-MOST CWA.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  83  69  85 /  60  60  40  10
MCO  73  86  69  88 /  40  60  30  10
MLB  77  87  70  86 /  60  70  40  20
VRB  77  87  70  86 /  70  80  50  20
LEE  73  84  69  88 /  40  50  30  10
SFB  75  84  69  88 /  40  60  30  10
ORL  74  85  70  88 /  40  60  30  10
FPR  77  86  72  86 /  70  80  50  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR INDIAN RIVER-MARTIN-
     NORTHERN BREVARD-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN BREVARD-ST. LUCIE.

     TROPICAL STORM WIND WATCH THROUGH LATE WEDNESDAY NIGHT FOR
     INDIAN RIVER-MARTIN-ST. LUCIE.

     TROPICAL STORM WATCH FOR INDIAN RIVER-MARTIN-ST. LUCIE.

AM...SMALL CRAFT ADVISORY FROM 8 AM WEDNESDAY TO 5 AM EDT THURSDAY
     FOR COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE.

     TROPICAL STORM WARNING FOR COASTAL WATERS FROM SEBASTIAN INLET
     TO JUPITER INLET OUT 20 NM-WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
     BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
     OFFSHORE.

&&

SHORT TERM...CRISTALDI
LONG TERM....SEDLOCK
AVIATION...CRISTALDI
Hazardous weather outlook, Sep 28, 12:25 PM EDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1225 PM EDT TUE SEP 28 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-282400-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1225 AM EDT TUE SEP 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THUNDERSTORM IMPACT...
TROPICAL MOISTURE WILL CONTINUE TO INCREASE OVER THE AREA THROUGH
TONIGHT SOUTH OF A STALLED FRONTAL BOUNDARY OVER NORTH CENTRAL
FLORIDA. ABOVE NORMAL RAIN CHANCES ARE EXPECTED...WITH SHOWERS
INCREASING IN COVERAGE AND BECOMING SCATTERED TO NUMEROUS INTO THIS
AFTERNOON. INCREASING MID LEVEL CLOUD COVER OVER OKEECHOBEE COUNTY
AND THE TREASURE COAST SHOULD LIMIT STORM ACTIVITY LATER TODAY.
HOWEVER...WE MAY SEE MORE SCATTERED STORMS DEVELOP FROM THE ORLANDO
AREA NORTHWARD NEAR THE STALLED FRONT AND WHERE GREATER DAYTIME
HEATING IS EXPECTED.

THE MAIN THREATS FROM ANY STRONGER STORMS THAT DEVELOP WILL BE
FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 35 TO 40
MPH AND HEAVY DOWNPOURS. STORM MOTION TODAY WILL BE TOWARD THE
NORTH TO NORTHEAST AROUND 20 MPH.

...FLOOD IMPACT...
SHOWERS WILL INCREASE OVER THE AREA INTO TONIGHT WITH THE HIGHEST
COVERAGE EXPECTED ALONG THE TREASURE COAST. LOCALLY HEAVY
RAINFALL UP TO 1 TO 3 INCHES WILL BE POSSIBLE WHERE ANY PERSISTENT
SHOWER BAND ACTIVITY OCCURS. A FLOOD WATCH WILL BE IN EFFECT FOR
TONIGHT FOR INDIAN RIVER...SAINT LUCIE AND MARTIN COUNTIES.

...MARINE THUNDERSTORM GUST IMPACT...
NUMEROUS STORMS WILL BE ABLE TO DEVELOP ACROSS THE COASTAL WATERS
TODAY AND GENERALLY MOVE TO THE NORTH TO NORTHEAST AROUND 20 MPH. A
FEW STORMS WILL ALSO PUSH OFFSHORE WITH THE POTENTIAL TO PRODUCE
WIND GUSTS UP TO 35 TO 40 MPH.

...WATERSPOUT IMPACT...
SHOWER BANDS ARE EXPECTED TO INCREASE OVER THE TREASURE COAST
INTO TONIGHT AND WILL HAVE THE POTENTIAL TO PRODUCE BRIEF FUNNEL
CLOUDS AND POSSIBLY A WATERSPOUT ALONG THE NEARSHORE AND
INTRACOASTAL WATERS.

...WIND AND SEA IMPACT...
SOUTHEASTERLY WINDS WILL INCREASE AND BEGIN TO DETERIORATE MARINE
CONDITIONS OVER THE COASTAL WATERS LATER TONIGHT. WINDS OFFSHORE
WILL REACH 15 TO 20 KNOTS...BUILDING SEAS UP TO 4 TO 6 FEET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A TROPICAL DEPRESSION OVER THE NORTHWEST CARIBBEAN IS FORECAST TO
LIFT NORTHWARD ALONG THE FRONTAL BOUNDARY TOWARD THE SOUTHEAST
FLORIDA COAST INTO WEDNESDAY NIGHT. THIS WILL BRING ENHANCED SHOWER
AND STORM CHANCES...WITH POTENTIAL FOR HEAVY RAINS AND DETERIORATING
BOATING CONDITIONS. INTERESTS IN EAST CENTRAL FLORIDA ARE URGED TO
CLOSELY MONITOR THE PROGRESS OF THE LOW.

AFTER THE TROPICAL SYSTEM DEPARTS LATE THIS WEEK...HAZARDOUS BOATING
CONDITIONS WILL PERSIST INTO THE WEEKEND BUT SHOWER AND STORM
CHANCES WILL BE REDUCED AS A SLIGHTLY LESS HUMID AIR MASS IS
FORECAST TO MOVE INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF
NEEDED.

SEDLOCK/WEITLICH/GLITTO

In the hours before

Special weather statement, Sep 28, 2:55 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
255 PM EDT TUE SEP 28 2010

FLZ053-281930-
OSCEOLA-
255 PM EDT TUE SEP 28 2010

...FUNNEL CLOUDS POSSIBLE OVER NORTHEASTERN OSCEOLA COUNTY...

AT 254 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER
NORTHEASTERN OSCEOLA COUNTY...MOVING NORTHWEST AT 10 MPH.

FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.

SEDLOCK
Local storm report, Sep 28, 3:21 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT TUE SEP 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY RAIN       PORT SAINT LUCIE        27.28N 80.35W
09/28/2010  M3.00 INCH       ST. LUCIE          FL   TRAINED SPOTTER

            A TRAINED STORM SPOTTER IN PORT SAINT LUCIE REPORTED A
            TOTAL OF 3.0 INCHES OF RAIN SINCE 800 A.M.

0245 PM     HEAVY RAIN       PORT SAINT JOHN         28.48N 80.79W
09/28/2010  M5.56 INCH       BREVARD            FL   PUBLIC

            PUBLIC REPORTED 5.56 INCHES OF RAIN IN PORT SAINT JOHN.
            RELAYED BY BROADCAST MEDIA.

0310 PM     HEAVY RAIN       1 N COCOA               28.39N 80.75W
09/28/2010  M6.58 INCH       BREVARD            FL   PUBLIC

            A COCORAHS SPOTTER REPORTED 6.58 INCHES OF RAIN TODAY IN
            NORTH COCOA NEAR CANAVERAL GROVES BOULEVARD AND US 1.

&&

WAU
Special weather statement, Sep 28, 3:24 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
324 PM EDT TUE SEP 28 2010

FLZ045-053-282015-
ORANGE-OSCEOLA-
324 PM EDT TUE SEP 28 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING OVER CENTRAL ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY...

* UNTIL 415 PM EDT.

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CLUSTER CAPABLE OF PRODUCING EXCESSIVE LIGHTNING 7 MILES
SOUTHWEST OF ORLANDO INTERNATIONAL AIRPORT...MOVING NORTH AT 15 MPH.

LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE BELLE
ISLE...ORLOVISTA...PINE CASTLE AND THE ORLANDO ATTRACTIONS AREA.

THIS STORM CLUSTER IS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED
AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF
COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY
FROM TREES.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

GUSTY WINDS OF 40 TO 45 MPH MAY CAUSE UNSECURED OBJECTS TO BLOW
AROUND.

HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME
ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. RAINFALL AMOUNTS
WILL VARY FROM 1 TO 3 INCHES AND LOCALLY MORE. MOTORISTS SHOULD SLOW
DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE
SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2859 8157 2863 8147 2862 8132 2861 8132
      2861 8121 2843 8116 2824 8156 2825 8157
TIME...MOT...LOC 1923Z 179DEG 23KT 2837 8137

SEDLOCK
Special weather statement, Sep 28, 4:21 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
421 PM EDT TUE SEP 28 2010

FLZ044-144-282100-
NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY-
421 PM EDT TUE SEP 28 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AROUND 45 MPH OVER CENTRAL LAKE COUNTY...

* UNTIL 500 PM EDT.

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OVER HOWEY IN THE
HILLS...MOVING NORTHWEST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE FRUITLAND PARK AND LEESBURG.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS NEAR 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.

LAT...LON 2888 8196 2896 8190 2896 8183 2878 8165
      2878 8166 2867 8166 2858 8171 2873 8196
TIME...MOT...LOC 2020Z 122DEG 17KT 2871 8175

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 11:36 AM EDTInland Tropical Storm WatchMLB18 hr
Sep 28, 11:36 AM EDTTropical Storm WatchMLB7 hr
Sep 28, 11:36 AM EDTTropical Storm WatchMLB18 hr
Sep 28, 12:00 PM EDTFlood WatchMLBOkeechobee, Orange, Osceola, Seminole26 hr
Sep 28, 1:11 PM EDTHurricane Local StatementMLBOkeechobee, Orange, Osceola, Seminole23 hr
Sep 28, 2:40 PM EDTAreal Flood AdvisoryMLBBrevard, Orange110 min
Sep 28, 3:14 PM EDTAreal Flood AdvisoryMLBOrange, Osceola2 hr
Sep 28, 3:24 PM EDTSpecial Weather StatementMLBOrange51 min
Sep 28, 3:32 PM EDTAreal Flood AdvisoryMLBOrange, Osceola, Seminole118 min
Sep 28, 4:21 PM EDTSpecial Weather StatementMLBLake39 min
Sep 28, 4:32 PM EDTAreal Flood AdvisoryMLBBrevard118 min
Sep 28, 4:43 PM EDTSmall Craft AdvisoryMLB30 hr
Sep 28, 5:31 PM EDTAreal Flood AdvisoryMLBOrange, Osceola, Seminole119 min
Sep 28, 6:29 PM EDTAreal Flood AdvisoryMLBBrevard3 hr
Sep 28, 6:31 PM EDTTropical Storm WarningMLB20 hr

Nearby

Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.